Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Miami, FL

August 10, 2009Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 10, 2009, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2009, 3:21 PM EDT (19:21 UTC)
Expired
Aug 10, 2009, 4:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3084 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3084 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 101921
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON AUG 10 2009

FLZ067-102000-
INLAND PALM BEACH COUNTY FL-
321 PM EDT MON AUG 10 2009

...STRONG THUNDERSTORMS MOVING ACROSS INLAND PALM BEACH COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAL POINT TO 4
MILES NORTHEAST OF BELLE GLADE TO 7 MILES SOUTHEAST OF BELLE GLADE...
MOVING NORTHWEST AT 5 MPH.

THESE STORMS WILL AFFECT...

CANAL POINT...
PAHOKEE...
BELLE GLADE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2673 8040 2667 8043 2661 8050 2661 8070
      2677 8074 2678 8072 2675 8071 2676 8070
      2682 8070 2685 8065 2689 8062
TIME...MOT...LOC 1920Z 114DEG 3KT 2685 8060 2673 8063
          2662 8059

$$
ERA/RGH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:18 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 10, 2:18 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
218 PM EDT MON AUG 10 2009

.DISCUSSION...DEEP EASTERLY FLOW CONTINUES AS A MID LEVEL RIDGE
REMAINS OVER THE SE U.S. WITH A SURFACE RIDGE ACROSS N CENTRAL FLA.
BUT THE MID LEVEL RIDGE WEAKENS TUE AND WED AS A STRONG SHORT WAVE
DIGS SE INTO THE TN RIVER VALLEY. AS A RESULT...S FLA WILL REMAIN IN
A DEEP BUT WEAKER SOUTHEASTERLY WIND FLOW. THIS WILL RESULT IN
SLOWER MOVING THUNDERSTORMS AND INCREASED AREAL COVERAGE DUE TO A
INCREASED OPPORTUNITY FOR DEVELOPMENT ALONG THE SEA BREEZES AND
COLLISIONS FROM OUTFLOW BOUNDARIES. ANOTHER RESULT WILL BE THE FOCUS
OF AFTERNOON SHOWERS AND THUNDERSTORMS BECOMING MORE CONCENTRATED IN
THE N INTERIOR AND NE AS STEERING WINDS LEAN MORE TOWARD THE S. THE
SHORT WAVE LIFTS TO THE NE TOWARDS THE END OF THE WEEK AND AN IN
-CREASED EASTERLY FLOW DEVELOPS AGAIN AS THE MID LEVEL RIDGE
STRENGTHENS WITH AFTERNOON CONVECTION FOCUSED IN THE INTERIOR TOWARD
THE W COAST.

&&
.MARINE...LIGHT TO MODERATE EAST FLOW WILL CONTINUE THROUGH THE
PERIOD WITH WIND SPEEDS LESS THAN 15 KT AND SEAS LESS THAN 4 FT.

&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  91  79  91/ 20 30 20 40
FORT LAUDERDALE  81  91  81  89/ 20 30 20 30
MIAMI            79  92  80  90/ 20 30 20 30
NAPLES           75  92  75  91/ 30 50 30 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Aug 10, 9:29 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
929 AM EDT MON AUG 10 2009

FLZ063-066>075-168-172>174-110930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
929 AM EDT MON AUG 10 2009

...CHANCE OF THUNDERSTORMS TODAY ALL OF SOUTH FLORIDA...
...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY...
...HIGH HEAT INDICES THIS AFTERNOON INTERIOR AND GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS
ALL OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS, WITH THE
GREATEST COVERAGE OF STORMS EXPECTED TO BE ACROSS THE MAINLAND.
CLOUD TO SURFACE LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND
GUSTY WINDS WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORM
ACTIVITY TODAY.

WATERSPOUTS: LIGHT WINDS IN THE LOWER PORTION OF THE ATMOSPHERE,
COUPLED WITH RICH MOISTURE AND THE PRESENCE OF CLOUD CONVERGENCE
LINES, WILL PROMOTE THE DEVELOPMENT OF WATERSPOUTS THIS MORNING
OVER THE LOCAL ATLANTIC WATERS AND BISCAYNE BAY.

WIND: AN ISOLATED THUNDERSTORM OR TWO MAY BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 TO 50 MPH ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA.

TEMPERATURES: HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ONCE
AGAIN TODAY ACROSS THE INTERIOR AND GULF COAST PORTIONS OF SOUTH
FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH NEXT WEEKEND,
WITH THE HIGHEST CHANCES FOR STORMS OCCURRING DURING THE
AFTERNOON AND EARLY EVENING HOURS, AND ACROSS THE INTERIOR AND
GULF COAST PORTIONS OF SOUTH FLORIDA.

OTHERWISE, AN ELEVATED THREAT FOR RIP CURRENTS WILL CONTINUE ALONG
THE ATLANTIC COAST BEACHES THROUGH THE PERIOD, DUE TO A
CONTINUATION OF MODERATE EASTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 10, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON AUG 10 2009

FLZ067-102000-
INLAND PALM BEACH COUNTY FL-
321 PM EDT MON AUG 10 2009

...STRONG THUNDERSTORMS MOVING ACROSS INLAND PALM BEACH COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAL POINT TO 4
MILES NORTHEAST OF BELLE GLADE TO 7 MILES SOUTHEAST OF BELLE GLADE...
MOVING NORTHWEST AT 5 MPH.

THESE STORMS WILL AFFECT...

CANAL POINT...
PAHOKEE...
BELLE GLADE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2673 8040 2667 8043 2661 8050 2661 8070
      2677 8074 2678 8072 2675 8071 2676 8070
      2682 8070 2685 8065 2689 8062
TIME...MOT...LOC 1920Z 114DEG 3KT 2685 8060 2673 8063
          2662 8059

ERA/RGH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:19 PM EDTSpecial Weather StatementMFLMonroe41 min

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.